Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 52, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 17, 2015, 5:29 PM CDT for Sumner County, Trousdale County, Wilson County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2015, 5:29 PM CDT (22:29 UTC)
- Expired
- May 17, 2015, 6:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Sumner County, TN, Trousdale County, TN, Wilson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
607
WUUS54 KOHX 172229
SVROHX
TNC165-169-189-172315-
/O.NEW.KOHX.SV.W.0052.150517T2229Z-150517T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
529 PM CDT SUN MAY 17 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SUMNER COUNTY IN MIDDLE TENNESSEE...
WESTERN TROUSDALE COUNTY IN MIDDLE TENNESSEE...
NORTHERN WILSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 615 PM CDT
* AT 526 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GALLATIN TO BELINDA CITY...AND MOVING EAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LEBANON AROUND 540 PM CDT.
HARTSVILLE AROUND 600 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE CASTALIAN SPRINGS...DICKERSON
CHAPEL RECREATION AREA AND TUCKERS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3644 8611 3630 8612 3629 8613 3628 8613
3613 8614 3616 8646 3638 8638 3645 8616
TIME...MOT...LOC 2229Z 271DEG 18KT 3636 8635 3618 8641
HAIL...<.75IN
WIND...60MPH
$$
211 follow-up statement
978
WWUS54 KOHX 172248
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
548 PM CDT SUN MAY 17 2015
TNC165-169-189-172315-
/O.CON.KOHX.SV.W.0052.000000T0000Z-150517T2315Z/
SUMNER TN-TROUSDALE TN-WILSON TN-
548 PM CDT SUN MAY 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
WILSON...WESTERN TROUSDALE AND SOUTHEASTERN SUMNER COUNTIES UNTIL 615
PM CDT...
AT 545 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF HARTSVILLE TO LEBANON...AND
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
HARTSVILLE AROUND 600 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE TUCKERS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3644 8613 3644 8611 3630 8612 3629 8613
3620 8613 3619 8614 3620 8645 3638 8638
3645 8617
TIME...MOT...LOC 2247Z 271DEG 18KT 3636 8624 3618 8630
HAIL...<.75IN
WIND...60MPH
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 2:48 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 17, 2:48 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 248 PM CDT SUN MAY 17 2015 .DISCUSSION...COVERAGE OF SHOWERS AND THUNDERSTORMS SHOULD WANE THIS EVENING...BUT ACTIVITY WILL INCREASE AGAIN OVER THE WEST LATE TONIGHT. COVERAGE WILL CONTINUE TO INCREASE ACROSS THE MID STATE THROUGH MONDAY AS A FRONT APPROACHES FROM THE WEST. FORTUNATELY...WE DO NOT ANTICIPATE ANY WIDESPREAD SEVERE WX WITH THE GREATEST DYNAMICS TRACKING WELL TO THE NORTH. THE COVERAGE WILL TREND DOWNWARD AGAIN MONDAY NIGHT WITH THE ACTUAL FROPA IN THE EARLY MORNING HOURS OF TUESDAY. RAINFALL TOTALS TONIGHT THROUGH MONDAY NIGHT WILL RANGE FROM ONE HALF TO AROUND 1 INCH...WITH LOCALLY HIGHER AMOUNTS. MIDWEEK WILL BRING COOLER AND DRIER AIR. A WEAK FRONTAL SYSTEM UNDER ZONAL FLOW ALOFT IS EXPECTED TO PUSH THROUGH THE STATE WEDNESDAY NIGHT AND THURSDAY. NOT A WHOLE LOT OF CONFIDENCE WITH THIS FEATURE...SO WILL LEAVE A LOW CHANCE POP. LOOKING AHEAD TO NEXT WEEKEND...HEIGHTS RISE AND BRING A TYPICAL LATE MAY PATTERN WITH WARM AND INCREASINGLY HUMID CONDITIONS. THE WEEKEND WILL START DRY...THEN A CHANCE OF THUNDERSTORMS WILL DEVELOP SUNDAY. 13 && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 81 65 81 / 40 70 40 10 CLARKSVILLE 67 80 61 76 / 60 70 40 05 CROSSVILLE 65 79 64 78 / 40 70 60 20 COLUMBIA 67 81 63 81 / 40 70 50 10 LAWRENCEBURG 67 81 63 79 / 50 70 50 20 WAVERLY 68 80 63 78 / 60 70 40 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 17, 5:00 AM CDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT SUN MAY 17 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-181000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT SUN MAY 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Special weather statement, May 17, 4:31 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 431 PM CDT SUN MAY 17 2015 TNZ007-026-027-059-062-172215- CHEATHAM-DAVIDSON-ROBERTSON-RUTHERFORD-WILLIAMSON- 431 PM CDT SUN MAY 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON... ROBERTSON...RUTHERFORD AND WILLIAMSON COUNTIES... AT 428 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR FAIRVIEW...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS IN THE PATH INCLUDE NATCHEZ TRACE AT HIGHWAY 96... KINGSTON SPRINGS...PEGRAM...BELLEVUE...FOREST HILLS...BELLE MEADE... BELLS BEND...OAK HILL...BERRY HILL...NASHVILLE AND WHITES CREEK. THOSE ATTENDING BASEBALL AT FIRST TENNESSEE PARK ARE IN THE PATH OF THIS STORM. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3637 8679 3601 8657 3587 8707 3615 8716 21
Special weather statement, May 17, 4:57 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 457 PM CDT SUN MAY 17 2015 TNZ007-008-027-028-062-172245- DAVIDSON-ROBERTSON-RUTHERFORD-SUMNER-WILSON- 457 PM CDT SUN MAY 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...ROBERTSON... RUTHERFORD...SUMNER AND WILSON COUNTIES... AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GOODLETTSVILLE TO OAK HILL...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS IN THE PATH INCLUDE NASHVILLE...BERRY HILL... MADISON...GOODLETTSVILLE...MILLERSVILLE...OLD HICKORY...HERMITAGE... HENDERSONVILLE...PERCY PRIEST LAKE...MOUNT JULIET...COTTONTOWN AND RURAL HILL. THOSE ATTENDING BASEBALL AT FIRST TENNESSEE PARK ARE IN THE PATH OF THESE STORMS. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. LAT...LON 3656 8643 3613 8628 3605 8676 3635 8684 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 4:31 PM CDT | Special Weather Statement | OHX | Davidson | 44 min |
| May 17, 4:57 PM CDT | Special Weather Statement | OHX | Davidson, Sumner, Wilson | 48 min |
| May 17, 5:10 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 35 min |
| May 17, 5:39 PM CDT | Special Weather Statement | OHX | Trousdale | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.